Hail, Holt
- When
- July 13, 2:40 PM CST
- Where
- Holt County, 1 mi E of Chambers
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.200, -98.733
9 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 13, 1:53 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU JUL 13 2006 .DISCUSSION... CONVECTION OCCURRING ALONG BOUNDARY JUST OFF THE SURFACE OVER EASTERN NEB ALSO ON THE EDGE OF UPPER LEVEL SUPPORT MOVING ACROSS THE NRN PLAINS. SFC MOISTURE CONVERGENCE STARTING TO WANE WITH THIS FEATURE AS THE UPPER SYSTEM MOVES OUT AHEAD OF SFC/NEAR SFC FEATURE. SOME ENHANCED CONVERGENCE SHOWING UP VIA MSAS FURTHER W ALONG THE SFC FRONT LOCATED FROM SERN HOLT COUNTY TO STAPLETON TO NEAR LBF AND IML. PRESSURES ARE LOWERING ACROSS SWRN NEB ACCORDING TO LAPS/MSAS AND WITH TCU FORMING IN NRN CO AND SWRN SD...AM HAVING A TOUGH TIME REMOVING ALL POPS DUE TO POSITION OF SFC FEATURE ACROSS THE SRN CWA...AND REMAINING FRONT FURTHER WEST AND INDICATION OF A WEAK FEATURE ALOFT IN MID LEVEL PROFILER DATA. SO WILL GO WITH ISO TRW IN SERN 1/2 OF CWA THROUGH MIDNIGHT. HAVE ALSO TRENDED MIN TEMPS A BIT LOWER DUE TO LOWER DEW POINTS ACROSS THE AREA. BUILDING OF UPPER RIDGE COMMENCES AS ADVERTISED FRIDAY AS SFC WINDS BECOME SRLY ACROSS WRN CWA. STRONG SUBSIDENCE INDICATED ACROSS THE SWRN US ON WATER VAPOR IMAGERY THIS AFTERNOON...AND IS PROGGED TO STRENGTHEN AND BUILD EWD OVER THE NEXT FEW DAYS. ZONAL FLOW WILL BE IN PLACE ACROSS THE NRN PLAINS THEREFORE WOULDNT EXPECT ANY DECENT LARGE SCALE FORCING TO TOP THE BUILDING RIDGE...AND PLENTY OF SUNSHINE AND LACK OF DEEP MOISTURE WILL ALLOW ATMOSPHERE TO WARM EASILY. SEE NO REASON TO STRAY FAR FROM WARMER MET GUIDANCE AS LOCAL STUDIES HERE HAVE SHOWN TEMPS TO BE IN THAT RANGE WHEN THICKNESS VALUES APPROACH THOSE FCSTD. THANKS TO THE 1930S...RECORDS WILL BE TOUGH TO BREAK DESPITE THE HOT TEMPS IN THE FCST. WEAK FRONT PROGGED TO ATTEMPT TO BREAK DOWN THE RIDGE A BIT ON SUNDAY...BUT DONT BELIEVE IT WILL MAKE IT AS FAR AS NAM SUGGESTS. IF IT DOES... CONVECTION COULD BE POSSIBLE...BUT CONFIDENCE IS LOW. WILL LEAVE AS A DRY FCST FOR NOW. POSSIBLE RETURN TO MONSOON TYPE SETUP FOR LATE NEXT WEEK...BUT BELIEVE THE GFS MAY BE A BIT TOO QUICK IN THIS...SO WILL CONTINUE THE DRY FCST IN THE EXTENDED. && .FIRE WEATHER.. SOME POTENTIAL FOR FIRE WX WATCH/RED FLAG WARNING LATE SAT OR SUNDAY IN FIRE WX ZONES OF THE ERN CWA BASED ON LOW RH VALUES AND GUSTY WINDS. WILL HAVE TO MONITOR THIS FOR UPCOMING SHIFTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT THU JUL 13 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-141100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 AM CDT THU JUL 13 2006 /446 AM MDT THU JUL 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON EAST OF A LINE FROM ROSCOE TO VALENTINE. STORMS WILL BE STRONGEST LATE THIS AFTERNOON EAST OF A LINE FROM NORTH PLATTE TO AINSWORTH. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVENING AS STORMS TRACK TO THE SOUTH AND EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT CONDITIONS...WITH TEMPERATURES NEAR 100 DEGREES...ARE LIKELY FRIDAY THROUGH SUNDAY. THIS WILL RESULT IN ELEVATED FIRE DANGER ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The North Platte radar (KLNX), 154 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm outflow winds broke off numerous large tree branches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520390, 5520391, 5520392, 5520393, 5520394, 5520395, 5520396, 5520397, 5520399, 5520398.